Illinois, 2007Flash Flooding in Illinois, June 24, 2007
June 24, 2007 · NWS LSX · 2 events in 2 counties and zones
A couple of slow moving thunderstorms dumped heavy rain over northern Madison County and southeast Macoupin County causing isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of slow moving thunderstorms dumped heavy rain over northern Madison County and southeast Macoupin County causing isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 24, 11:44 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 24, 11:44 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT SUN JUN 24 2007
.DISCUSSION...
UPPER LEVEL DISTURBANCE NEAR KSTL WILL CONTINUE TO DRIFT SOUTHEAST
THROUGH THE REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF THE
WORK WEEK. ASSOCIATED FRONTAL BOUNDARY ALONG THE I-70 CORRIDOR WILL
BE THE DIVIDING LINE BETWEEN DRY AND WET CONDITIONS.
FOR TODAY...BEST CHANCES OF RWS/TRWS WILL BE ALONG AND SOUTH OF
I-70...SIMILAR TO YESTERDAY. NORTH OF BOUNDARY...WILL SEE QUITE A
BIT OF STRATUS WHICH WILL BE HARD TO CLEAR OUT WITH STAGNANT WEATHER
PATTERN...SO LOWERED HIGH TEMPS THERE TO THE LOWER 80S...WITH MID
80S ELSEWHERE.
FOR TONIGHT...FRONTAL BOUNDARY CONTINUES TO WEAKEN AND SLIDE SLOWLY
SOUTH. STILL HAVE UPPER LEVEL DISTURBANCE ASSOCIATED WITH IT...SO
HAVE SLGHT CHANCE OF RWS/TRWS OVER FAR SOUTHERN SECTIONS OF CWA
THROUGH MONDAY...BEFORE WASHING OUT COMPLETELY. LOWS TONIGHT WILL BE
IN THE MID TO UPPER 60S WITH HIGHS ON MONDAY IN THE UPPER 80S TO
LOWER 90S. WITH WEAK FLOW OVER REGION...COULD SEE PATCHY FOG ONCE
AGAIN...BUT WILL LEAVE OUT MENTION FOR NOW.
WILL SEE QUIET WX BRIEFLY MONDAY NIGHT...BEFORE NEXT FRONTAL
BOUNDARY APPROACHES FROM THE NW...WITH SLGHT CHANCES TUESDAY AND
TUESDAY NIGHT...WITH BETTER CHANCES BEGINNING ON WED AND CONTINUING
THROUGH THURSDAY. BEYOND THAT NO MAJOR CHANGES MADE TO THE EXTENDED.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...
IFR CIGS AND FOG HAVE LIFTED INTO A MARGINAL DECK WITH SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS MUCH OF THE
AREA...ESPECIALLY ACROSS EAST CENTRAL AND NORTHEAST MISSOURI AND
SOUTHWESTERN ILLINOIS. THIS IS AN UNUSUAL PATTERN FOR JUNE AND
GUIDANCE IS HAVING DIFFICULTIES FORECASTING THE CEILING
HEIGHTS...AS AM I. HAVE DECIDED TO GO WITH PERSISTENCE THIS
AFTERNOON...SO I EXPECT THE CIGS TO GENERALLY BE VFR...BUT WITH
MARGINAL CIGS FLOATING AROUND AND EVEN IFR CONDITIONS IN THE
HEAVIER SHOWERS...ESPECIALLY EAST OF THE MISSISSIPPI AND SOUTH OF
THE MISSOURI. THINK FOG AND STRATUS IS A REAL POSSIBILITY AGAIN
TONIGHT AS WELL.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 24, 4:08 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
508 AM CDT SUN JUN 24 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
508 AM CDT SUN JUN 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY ALONG
AND SOUTH OF INTERSTATE 70. STRONG THUNDERSTORMS CONTINUE TO BE
POSSIBLE WITH GUSTY WINDS...DANGEROUS LIGHTNING AND BRIEF HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS JUST A SLIGHT CHANCE FOR THUNDERSTORMS ON MONDAY OVER
SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BYRD
Flash Flood, Macoupin
- When
- June 24, 1:05 PM CST to 4:30 PM CST
- Where
- Macoupin County, Staunton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.020, -89.780
Local law enforcement reported a couple of county roads became impassable due to heavy rain.
Flash Flood, Madison
- When
- June 24, 1:05 PM CST to 4:30 PM CST
- Where
- Madison County, Livingston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.970, -89.770
Local law enforcement reported a couple of county roads became impassable due to heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 24 to 30, 20073 injured · $500 million · 1 event
- Lightning Strike in Florida, June 24, 2007$600,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$133,000 · 1.75 in hail · 32 events
- Flash Flood and Hail in North Dakota, June 24 to 25, 2007$159,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Tennessee, June 24, 2007$107,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 24, 2007$20,000 · 1.75 in hail · 33 events
- Lightning Strike in Washington, June 24, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$53,000 · 70 kt wind · 4 events
- Tornadoes and Hail in Minnesota, June 24, 2007EF1 · 10 events
- Hail and Damaging Winds in Virginia, June 24, 2007$30,000 · 1.25 in hail · 7 events
- Hail and Damaging Wind in Georgia, June 24, 2007$30,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Montana, June 24, 20074.25 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45594, 45595.